Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Amarillo, TX

June 23, 2011Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 23, 2011, 6:12 PM CDT for Beaver County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 6:12 PM CDT (23:12 UTC)
Expired
Jun 23, 2011, 6:48 PM CDT
In force
36 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2512 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS54 KAMA 232312
SVRAMA
OKC007-240015-
/O.NEW.KAMA.SV.W.0036.110623T2312Z-110624T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA

* UNTIL 715 PM CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF
  KNOWLES...OR ABOUT 11 MILES EAST OF BEAVER...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GATE...
  KNOWLES...
  SLAPOUT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3652 10000 3652 10001 3652 10042 3699 10044
      3699 10000
TIME...MOT...LOC 2312Z 274DEG 19KT 3684 10029

$$

KJS
2 follow-up statements
112 
WWUS54 KAMA 232332
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT THU JUN 23 2011

OKC007-240015-
/O.CON.KAMA.SV.W.0036.000000T0000Z-110624T0015Z/
BEAVER OK-
632 PM CDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN BEAVER COUNTY...

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR KNOWLES...OR ABOUT 17
MILES EAST OF BEAVER...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SLAPOUT.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3652 10000 3652 10001 3652 10042 3699 10044
      3699 10000
TIME...MOT...LOC 2332Z 274DEG 19KT 3683 10016

$$

KJS
907 
WWUS54 KAMA 232348
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT THU JUN 23 2011

OKC007-232358-
/O.CAN.KAMA.SV.W.0036.000000T0000Z-110624T0015Z/
BEAVER OK-
648 PM CDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAVER COUNTY IS
CANCELLED...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED
AND EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING
IS CANCELLED.

LAT...LON 3652 10000 3652 10001 3652 10042 3699 10044
      3699 10000
TIME...MOT...LOC 2348Z 274DEG 19KT 3682 10005

$$

KJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:45 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 23, 4:45 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT THU JUN 23 2011

.DISCUSSION...
FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES THROUGH THIS
EVENING...THEN HOT TEMPERATURES THROUGH AT LEAST MID NEXT WEEK AND
ATTENDANT FIRE WEATHER CONCERNS.

MIDLEVEL SHORTWAVE WAS DROPPING SOUTHEAST OUT OF CO LATE THIS
AFTERNOON AND WILL SLIDE ACROSS THE PANHANDLES THROUGH THIS EVENING.
SURFACE LOW PRESSURE HAS BEEN DEEPENING THROUGH THE DAY OVER EASTERN
NM INTO THE CENTRAL PANHANDLES...WITH SURFACE LOW OVER THE NORTH
CENTRAL TX/CENTRAL OK PANHANDLE AND TROUGH AXIS EXTENDING SOUTHWEST
INTO EASTERN NM LATE THIS AFTERNOON...AND WARM FRONT DRAPED ACROSS
NORTHEAST BEAVER COUNTY EAST/SOUTHEAST ACROSS OK. MOISTURE HAS BEEN
MIXING OUT FROM WEST TO EAST...WITH DEWPOINTS RANGING FROM THE UPPER
20S AND 30S OVER THE WESTERN TX PANHANDLE TO THE LOWER 50S IN THE
EASTERN OK PANHANDLE. LAPS/RUC ANALYSIS SHOWED MLCAPES IN THE
500-1500 J/KG RANGE...WITH THE HIGHEST INSTABILITY ACROSS THE
NORTHEAST CWA WHERE DEEPER LOW-LEVEL MOISTURE EXISTS. THUNDERSTORMS
STILL POSSIBLE ACROSS THE CENTRAL AND EASTERN PANHANDLES THROUGH THIS
EVENING AS SHORTWAVE DROPS SOUTHEAST ACROSS THE AREA...INTERACTING
WITH BETTER MOISTURE AND INSTABILITY. STRONG DOWNBURST WINDS WILL BE
THE MAIN THREATS WITH ANY STORMS DUE TO THEIR HIGH-BASED NATURE AND
VERY DRY SUB-CLOUD LAYER WITH INVERTED-V SOUNDINGS FROM AROUND
550-600 MB. COULD ALSO SEE SOME SMALL HAIL GIVEN 35-45 KTS OF DEEP LAYER
SHEAR AVAILABLE AND MLCAPES UP TO 1500 J/KG...ALTHOUGH HIGH FREEZING
LEVELS AROUND 13-14 KFT AGL AND WEAK TO MODERATE INSTABILITY SHOULD
PREVENT HAIL FROM GETTING TOO BIG. CONVECTION WILL SHIFT EAST/NORTHEAST
OF THE CWA AFTER MIDNIGHT AS THE LLJ PENETRATES WELL TO OUR
NORTHEAST. WILL BE ANOTHER MILD NIGHT ACROSS THE AREA THANKS IN PART
TO SOUTHWESTERLY LLJ OVERHEAD...AND HAVE KEPT LOWS ABOVE GUIDANCE
VALUES.

THE UPPER RIDGE BUILDS EASTWARD OVER THE REGION ON FRIDAY. NAM
CONTINUES TO TRY TO GENERATE SOME CONVECTION OVER NORTHERN AREAS AS
MIDLEVEL SHORTWAVE ENERGY SKIRTS THE AREA. HOWEVER WITH THE RIDGE
BUILDING IN AND VERY DRY LOW TO MIDLEVELS...BELIEVE IT WILL BE
DIFFICULT TO GET ANY SHOWERS OR STORMS TO DEVELOP...AND SOME HIGH-
BASED CU ARE THE MOST LIKELY SCENARIO. THUS HAVE KEPT THE FORECAST
DRY. SURFACE LOW WILL REMAIN IN PLACE OVER NORTHWEST PANHANDLES INTO
SOUTHEAST CO/SOUTHWEST KS...KEEPING STRONGEST GRADIENT AND STRONGEST
WINDS OVER THE SOUTHEAST TX PANHANDLE. A 25-30 KT LLJ LINGERS OVER
THIS AREA THROUGH THE DAY...WHICH WILL ALSO KEEP WINDS IN THE 20-30
MPH RANGE. H85 TEMPS WARM 3-4C FRIDAY FROM TODAY...BUMPING UP HIGHS
SEVERAL MORE DEGREES FROM TODAY. WILL FLIRT WITH RECORDS OF 107F AT
KDHT AND KBGD...AND EVEN THE ALL-TIME RECORD HIGH OF 108F AT KAMA.

FOR THE WEEKEND THROUGH MID TO LATE NEXT WEEK...THINGS CHANGE VERY
LITTLE BIG PICTURE WISE. HOT...DRY...AND BREEZY CONDITIONS WILL BE
THE RULE AS MID/UPPER LEVEL RIDGE DOMINATES THE REGION. EXPECT HIGHS
TO REMAIN IN THE TRIPLE DIGITS FOR MOST LOCATIONS THROUGH THIS TIME.
IN ADDITION...OVERNIGHT LOWS WILL REMAIN VERY MILD FOLLOWING THE WARM
DAYS...AIDED BY A SOUTHWESTERLY LLJ DRAPED OVER THE SOUTHEAST HALF OF
THE CWA MOST NIGHTS. LOWS TO REMAIN IN THE LOWER 70S OVER
CENTRAL/EASTERN PORTIONS OF THE AREA...AND MAY HOVER NEAR 75F ACROSS
THE SOUTHEAST TX PANHANDLE. AN UPPER TROUGH WILL SLIDE EAST ACROSS
THE NORTHERN PLAINS SUNDAY NIGHT/MONDAY...PUSHING A COLD FRONT SOUTH.
THIS FRONT MAY SNEAK INTO NORTHERN PORTIONS OF THE CWA MONDAY...BUT
WILL LIKELY HAVE LITTLE NOTICEABLE EFFECT ON TEMPS. MODELS ARE
GENERATING SOME PRECIPITATION ALONG THE FRONT...BUT HAVE KEPT THE
FORECAST DRY FOR NOW THINKING THE FRONT MAY HAVE A TOUGH TIME
PENETRATING THIS FAR SOUTH GIVEN THE STOUT UPPER RIDGE...BUT WILL
NEED TO CONTINUE TO MONITOR THIS POSSIBILITY.

KB

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS SOUTHERN AND
EASTERN PORTIONS OF THE TEXAS PANHANDLE THROUGH SUNSET...AS SOUTH TO
SOUTHWEST WINDS REMAIN IN THE 20 TO 25 MPH RANGE WITH GUSTS TO AROUND
35 MPH WHILE RELATIVE HUMIDITIES HOVER AROUND 10 PERCENT. A FEW HIGH
BASED THUNDERSTORMS ARE POSSIBLE OVER THE CENTRAL AND EASTERN
PANHANDLES THROUGH THIS EVENING...WHICH MAY PRODUCE STRONG GUSTY
WINDS AND SOME CLOUD TO GROUND LIGHTNING. CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE ONCE AGAIN FRIDAY ACROSS THE EAST CENTRAL
AND SOUTHEAST TEXAS PANHANDLES AS SOUTH TO SOUTHWEST WINDS INCREASE
TO 20 TO 30 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALL TO
AROUND 10 PERCENT. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS THE REMAINDER OF THE TEXAS PANHANDLE ON FRIDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF THE
AREA THIS WEEKEND THROUGH MID TO LATE NEXT WEEK AS HOT...DRY...AND
BREEZY CONDITIONS PERSIST. COULD SEE SOME CRITICAL AREAS AT
TIMES...BUT HARD TO PINPOINT WHERE CRITICAL WINDS MAY SET UP ATTM.

KB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX               103  70 105  70 105 /  10  10   0   5   0
BEAVER OK                 102  70 104  69 102 /  20  20   5  10   5
BOISE CITY OK              99  66 103  67 102 /  10  10  10  10   5
BORGER TX                 105  74 108  73 107 /  10  20   0   5   0
BOYS RANCH TX             106  71 107  68 107 /   5   5   0   5   0
CANYON TX                 102  69 106  70 105 /   5  10   0   5   0
CLARENDON TX              103  72 105  74 106 /  20  20   0   5   0
DALHART TX                103  64 108  62 107 /  10   5   5   5   0
GUYMON OK                 103  69 105  68 102 /  20  10  10  10   5
HEREFORD TX               102  69 107  69 106 /   5   5   0   5   0
LIPSCOMB TX               103  72 105  71 104 /  20  20   5  10   5
PAMPA TX                  103  70 105  71 105 /  20  20   0   5   0
SHAMROCK TX               105  72 105  72 105 /  20  20   0   5   5
WELLINGTON TX             107  73 107  75 108 /  20  20   0   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...HEMPHILL...POTTER...RANDALL...ROBERTS...
     WHEELER.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...COLLINGSWORTH...
     DONLEY...GRAY...HEMPHILL...ROBERTS...WHEELER.

OK...NONE.

&&

10/08
Hazardous weather outlook, Jun 23, 3:47 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT THU JUN 23 2011

OKZ001>003-TXZ001>020-241100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
347 PM CDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING
ACROSS THE CENTRAL AND EASTERN PANHANDLES. IF STORMS DEVELOP...THEY
MAY BECOME MARGINALLY SEVERE WITH STRONG WINDS TO AROUND 60 MPH AND
HAIL UP TO THE SIZE OF PENNIES POSSIBLE.

THE COMBINATION OF SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH
HIGHER GUSTS...DRY GRASSES...AND MINIMUM RELATIVE HUMIDITY VALUES IN
THE 10 TO 15 PERCENT RANGE WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS
THROUGH THE EARLY EVENING ACROSS PARTS OF THE SOUTHERN AND EASTERN
TEXAS PANHANDLE. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM THIS
EVENING FOR THESE AREAS. FOR THE REMAINDER OF THE TEXAS PANHANDLE...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED AS WINDS SPEEDS WILL
REMAIN BETWEEN 15 AND 20 MPH.

CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE BREEZY
SOUTH TO SOUTHWESTERLY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHEASTERN
TEXAS PANHANDLE ON FRIDAY AS SOUTH TO SOUTHWEST WINDS INCREASE
BETWEEN 20 AND 30 MPH AND MINIMUM RELATIVE HUMIDITY VALUES FALL
BETWEEN 10 AND 15 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT ON
FRIDAY FOR THESE AREAS. ELEVATED FIRE WEATHER CONDITIONS WILL BE
POSSIBLE FOR THE REMAINDER OF THE TEXAS PANHANDLE.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE
OKLAHOMA AND TEXAS PANHANDLES SATURDAY THROUGH WEDNESDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED
ACTIVATION LATER THIS AFTERNOON OR EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS TODAY THROUGH WEDNESDAY.

In the hours before

Special weather statement, Jun 23, 5:35 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
535 PM CDT THU JUN 23 2011

OKZ003-232330-
BEAVER OK-
535 PM CDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR BEAVER COUNTY.

AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF BEAVER...MOVING
EAST AT 30 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.